Florida, 2002Damaging Wind in Florida, February 26, 2002
February 26, 2002 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 2:30 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 26, 2:30 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST TUE FEB 26 2002
PUBLIC...GOOD INFLOW FM GULF AND CONVRGNCE ALONG FRNT HAS LINE OF
SHOWERS LUKNG HEALTHIER ATTM ACRS TLH CWA. MAIN DECISION WITH FCST
THIS EVE WL BE HOW HIGH POPS WL NEED TO BE...THINK THAT 20% SHOULD
HOLD FOR NOW.
MAIN ISSUES WITH THE COLD AIR OUTBREAK WL BE BORDERLINE WIND CHILL
ADVISORY AND HOW COLD TEMPS WILL ACTUALLY GET WED AND THU NGT. AS
FOR WIND CHILL ADVISORY THE NEW FORMULA HAS MADE IT HARDER TO GET
WIDESPREAD INDICES IN THE TEENS AND THE GUIDANCE HAS MOST INDICES IN
THE 20S FOR LATER TONIGHT AND WED/WED NGT...SO WL OPT FOR HEADLINE
IN THE ZONES AND NO NPW ATTM. ABUNDANT LATE FEB SUNSHINE BY MID TO
LATE WED AM SHUD NOT MAKE IT FEEL AS COLD AS THIS EVENT COULD BE
ARND LATE DEC/ERLY JAN. MODELS HAVE CENTER OF HI CLOSER TO OUR FA AT
12Z THU THEN AT 12Z FRI SO WL LEAN TOWARD SLIGHTLY COLDER TEMPS WED
NGT THEN THU HGT AS HI PRES MOVES OFF TO THE NE BY FRI AM ALLOWING A
MORE ATLC FLOW TO DEVELOP. MIN TEMPS WL GENERALLY BE IN THE 20S BOTH
NIGHTS...WITH A FEW SHELTERED READINGS IN THE TEENS ACRS INLD SE
GA/NE FL THAT SHOW UP IN OUR RTPJAX. THU NGT...AS LLVL FLOW BCMS
NELY TOWARD AM...BIGGEST DIFFS IN TEMPS WL OCCUR RIGHT ALONG THE
COAST WITH WIDE TEMP RANGES ACRS THE COASTAL COUNTIES.
EXTENDED...SLIGHT WARM UP FOR FRI AND WARM FRNTL RAIN/SHOWERS SHUD
BREAK OUT ON SAT AS FA SHUD COME INTO WARM SECTOR AND COLD FROPA
SHUD OCCUR LAT SAT NGT/ERLY SUN AM WITH CLEARING LATE IN THE DAY.
MON/TUE LUK DRY AND COOL ATTM. TEMPS AND CLDS OVER THE WEEKEND STILL
VERY DEPENDENT ON LOW TRACK AND HOW MUCH FA GETS INTO THE WARM
SECTOR. LTST AVN/MRF RUNS SHOW SPLIT SYSTEM WHICH MAKE FCST EVEN
MORE COMPLEX.
RECORDS FOR WED 2/27 AND THU 2/28
WED LO MAX THU LO MIN THU LO MAX
AMG 47/1987 27/1968 52/1982
SSI 45/1963 32/1968 50/1982
JAX 45/1934 26/1943 48/1906
GNV 49/1942 26/1935 46/1947
MARINE...STILL GETTING A 3 FOOT EAST SWELL AT BOUYS. ALONG COAST A SEA
BREEZE NOTED AT SSI AS WELL AS FERNANDINA BEACH AND MOUTH OF THE ST.
JOHNS. BIG STORY WILL BE ARCTIC FRONTAL PASSAGE TONIGHT. LOOKS LIKE
WINDS AND THEN SEAS WILL INCREASE AFTER MIDNIGHT TO SCA CODITIONS WITH
HIGHEST SEAS BUILDING OFFSHORE. SCA EXPECTED TO CONTINUE AT LEAST
THROUGH WEDNESDAY EVENING.
PRELIM CCF
AMG 33/43/21/51 1000
SSI 40/49/28/50 2000
JAX 39/49/23/52 2000
GNV 41/49/22/54 2000 21
.JAX...
.GA...SCA DVLPG AFTER MIDNIGHT ALL WATERS.
.FL...SCA DVLPG AFTER MIDNIGHT ALL WATERS.
PUBLIC...HESS.
FIRE/MARINE...ZIBURA.In the hours before
Special weather statement, Feb 26, 11:00 AM EST, 5 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262300-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST TUE FEB 26 2002
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING BRINGING
IN STRONG GUSTY WINDS AND VERY COLD TEMPERATURES. WIND CHILLS WILL
FALL INTO THE 20S ACROSS SOUTHEAST GEORGIA FOR MUCH OF TONIGHT. WIND
CHILLS WILL FALL INTO THE UPPER 20S OVER NORTHEAST FLORIDA AFTER
MIDNIGHT. DURING THE DAY WEDNESDAY WIND CHILLS WILL REMAIN IN THE 20S.
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TODAY AND SPOTTER
ACTIVATION IS NOT NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE AT
WEATHER.GOV.
MZ
Thunderstorm Wind, Duval
- When
- February 26, 4:55 PM EST to 5:15 PM EST
- Where
- Duval County, Mandarin
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Pea sized to one half inch hail reproted by EMA and local TV Meterologist.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Georgia, February 26 to 28, 200297 events
- Winter Storm in Indiana, February 26 to 27, 200211 events
- Heavy Snow in North Carolina, February 26 to 27, 20027 events
- Heavy Snow in Illinois, February 26, 20026 events
- Heavy Snow in West Virginia, February 26 to 27, 20026 events
- Winter Storm in Indiana, February 26, 20024 events
- Winter Storm in Michigan, February 26 to 27, 20024 events
- High Wind in Alaska, February 26, 200258 kt wind · 3 events
- Strong Wind in Hawaii, February 26 to 27, 20023 events
- High Surf in Hawaii, February 26, 20022 events
- Heavy Rain in Hawaii, February 26, 20021 event
- Heavy Snow in Alaska, February 26, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286759.